Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 6, 1039–1219
Issue 5, 847–1038
Issue 4, 631–846
Issue 3, 409–629
Issue 2, 209–408
Issue 1, 1–208

Volume 17, 12 issues

Volume 16, 10 issues

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
Tautological rings of Shimura varieties and cycle classes of Ekedahl–Oort strata

Torsten Wedhorn and Paul Ziegler

Vol. 17 (2023), No. 4, 923–980

We define the tautological ring as the subring of the Chow ring of a Shimura variety generated by all Chern classes of all automorphic bundles. We explain its structure for the special fiber of a good reduction of a Shimura variety of Hodge type and show that it is generated by the cycle classes of the Ekedahl–Oort strata as a vector space. We compute these cycle classes. As applications we get the triviality of -adic Chern classes of flat automorphic bundles in characteristic 0, an isomorphism of the tautological ring of smooth toroidal compactifications in positive characteristic with the rational cohomology ring of the compact dual of the hermitian domain given by the Shimura datum, and a new proof of Hirzebruch–Mumford proportionality for Shimura varieties of Hodge type.

Shimura varieties, Ekedahl–Oort strata, tautological ring
Mathematical Subject Classification
Primary: 11G18, 14C15, 14G35
Secondary: 14M15, 20G15, 20G40
Received: 4 November 2021
Revised: 30 March 2022
Accepted: 10 May 2022
Published: 2 May 2023
Torsten Wedhorn
Fachbereich Mathematik
Technische Universität Darmstadt
Paul Ziegler
Department Mathematik
Technische Universität München

Open Access made possible by participating institutions via Subscribe to Open.